Posted by ChINA on August 28, 2003, at 18:38:42
In reply to Lamictal side effects, posted by seamus o'noolan on June 30, 2003, at 17:37:40
Hopefully someone can give me some valuable advise! I'm currently taking Moclobemide, 300mg. This antidepressant belongs to the group of reversible inhibitors of monoamine oxidase type A (RIMAs) which are a newer group of antidepressants that have had much less impact on clinical psychopharmacology than another contemporary class of medications, the selective serotonin reuptake-inhibitors (SSRIs). The RIMAs agents are distinguished from the older monoamine oxidase inhibitors (MAOIs) by their selectivity and reversibility.
Anyhow, about 2 1/2 weeks ago I began taking Lamictal due to a recent hypermanic episode. I'm now taking 50mg lamictal which I've been on for the last 10 days (I began on 25mg). The first week was great. I still felt energetic without the usual manic-obsessive thoughts. Yet I became very sleepy in the afternoon and had to take a nap after returning home from work. However, since about a week ago (or less) I've had a sore throat and my eyes have been sort of dry. Last Sunday I discovered a "cyst" like thing on the left side of my neck. I became somewhat terrified. The next day I found out that it's (only) a swollen lymph node. My throat still felt sore and thick. It felt like I was coming down with a cold but at the same time not really. This week I've also had severe headaches. Lately I've also experienced vaginal problems (vaginitis?). Today the common rashes slowly began. Apparently, all of the above are symptoms of hyper sensitivity and uncommon side-effects (often not even listed). I've also been very sensitive to any BS (which is not necessarily a bad thing..) Should I discontinue or is there a possibility that these side-effects will disappear? I have no health insurance and am not able to see an MD unless I feel it's unbearable and need to go to the ER.
I guess I'll decrease the dose to 25mg for the time being. I'm curious to know of any similar experiences or just your thoughts.